Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Las Vegas, NV

April 21, 2014Mohave County, Arizona; San Bernardino County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 21, 2014, 4:04 AM MST for Mohave County, Arizona; San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 22, 2014, 9:00 AM MST. It was in force for 12 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2014, 4:04 AM MST (11:04 UTC)
In effect from
Apr 22, 2014, 9:00 AM MST
Expired
Apr 22, 2014, 9:00 PM MST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:31 AM MSTNON-TSTM WND GST 53Desert Rock Airport, NVPEAK WIND GUST TO 53 MPH RECORDED AT 1030 AM. ELEVATION 3310 FEET.
Apr 22, 10:32 AM MSTNON-TSTM WND GST 6825 S Currant, NVTIMBER MOUNTAIN RAWS...9000 FT AMSL
Apr 22, 11:10 AM MSTNON-TSTM WND GST 7314 Se Warm Springs, NVWARM SPRINGS SUMMIT CEMP...7550 FT AMSL
Apr 22, 11:30 AM MSTNON-TSTM WND GST 71Area 27 (Nts A27), NVPEAK WIND GUST TO 71 MPH RECORDED AT 1130 AM.
Apr 22, 12:22 PM MSTNON-TSTM WND GST 491 S Goldfield, NVPEAK WIND GUST TO 49 MPH RECORDED AT 1222 PM. ELEVATION 6017 FEET.
Apr 22, 12:30 PM MSTNON-TSTM WND GST 57Ese Well 5b (Nts A05), NVPEAK WIND GUST TO 57 MPH RECORDED AT 1230 PM. ELEVATION 3085 FEET.
Apr 22, 12:52 PM MSTNON-TSTM WND GST 41N Union Pass Raws, AZPEAK WIND GUST TO 41 MPH AT 1252 PM. ELEVATION 3590 FEET.
Apr 22, 1:00 PM MSTNON-TSTM WND GST 502 Ese Dyer, NVPEAK WIND GUST TO 50 MPH RECORDED AT 1 PM. ELEVATION 4883 FEET.
Apr 22, 1:00 PM MSTNON-TSTM WND GST 785 Nw Dyer, NVREPORTED WITH NEAR A BRIEF PERIOD OF NEAR ZERO VISIBILITY
Apr 22, 1:05 PM MSTNON-TSTM WND GST 767 Ene Mt. Charleston, NVEW3142 GUSTED TO 76 MPH AS OF 1234 PM
Apr 22, 1:10 PM MSTNON-TSTM WND GST 475 Wnw Rachel, NVPEAK WIND GUST TO 47 MPH RECORDED AT 110 PM. ELEVATION 4810 FEET.
Apr 22, 1:22 PM MSTNON-TSTM WND GST 7712 Ene Currant, NVCURRANT SUMMIT NDOT...6995 FT AMSL
Apr 22, 1:38 PM MSTNON-TSTM WND GST 47Kingman, AZPEAK WIND GUST TO 47 MPH RECORDED AT 138 PM. ELEVATION 3445 FEET.
Apr 22, 1:50 PM MSTNON-TSTM WND GST 521 Wnw Rachel, NVPEAK WIND GUST TO 52 MPH RECORDED AT 150 PM. ELEVATION 4850 FEET.
Apr 22, 2:00 PM MSTNON-TSTM WND GST 44N Pioche, NVPEAK WIND GUST TO 44 MPH RECORDED AT 2 PM. ELEVATION 5830 FEET.
Apr 22, 2:00 PM MSTNON-TSTM WND GST 663 Ne Mt. Charleston, NVSPRING MTN YOUTH CAMP PEAK WIND GUST TO 66 MPH RECORDED AT 200 PM. ELEVATION 8380 FEET.
Apr 22, 2:43 PM MSTNON-TSTM WND GST 51Las Vegas Nellis Afb, NVPEAK WIND GUST TO 51 MPH RECORDED AT 243 PM. ELEVATION 1870 FEET.
Apr 22, 3:11 PM MSTNON-TSTM WND GST 52Las Vegas Mccarran Ap, NVPEAK WIND GUST TO 52 MPH RECORDED AT 311 PM. ELEVATION 2180 FEET.
Apr 22, 3:34 PM MSTNON-TSTM WND GST 591 Ese Red Rock Canyon, NVPEAK WIND GUST TO 59 MPH RECORDED AT 334 PM. ELEVATION AT 3756 FEET.
Apr 22, 5:08 PM MSTNON-TSTM WND GST 51Barstow-Daggett Ap, CAPEAK WIND GUST TO 51 MPH RECORDED AT 508 PM. ELEVATION 1926 FEET.
Apr 22, 6:10 PM MSTNON-TSTM WND GST 63Fort Irwin, CAPEAK WIND GUST TO 63 MPH RECORDED AT 610 PM. ELEVATION 2349 FEET.
Apr 22, 6:51 PM MSTNON-TSTM WND GST 54N Squaw Springs Raws, CAPEAK WIND GUST TO 54 MPH RECORDED AT 651 PM. ELEVATION 3661 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3733 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS85 KVEF 211104
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 AM PDT MON APR 21 2014

.A VIGOROUS LOW PRESSURE SYSTEM MOVING OUT OF CALIFORNIA INTO NEVADA
WILL BRING STRONG WINDS TO THE AREA TUESDAY. THIS SYSTEM HAS VERY
LITTLE MOISTURE ASSOCIATED WITH IT AND LOW RELATIVE HUMIDITY VALUES
ARE EXPECTED AT THE SURFACE.

AZZ101-102-CAZ229-NVZ461>466-212300-
/O.UPG.KVEF.FW.A.0003.140422T1600Z-140423T0400Z/
/O.NEW.KVEF.FW.W.0006.140422T1600Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
404 AM PDT MON APR 21 2014 /404 AM MST MON APR 21 2014/

...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM
PDT /9 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 101...102...229...461...462...463...464...
465 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...ALL OF SOUTHERN NEVADA...ALL OF MOHAVE COUNTY
  ARIZONA AND THE COLORADO RIVER VALLEY IN SAN BERNARDINO COUNTY.

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA BY LATE TUESDAY
  MORNING HOURS AROUND THE SAME TIME THAT RELATIVE HUMIDITIES BEGIN
  TO FALL BELOW 15 PERCENT. WINDS WILL PEAK DURING THE AFTERNOON
  BEFORE DECREASING TUESDAY EVENING.

* WIND...WIDESPREAD SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 35 TO 50 MPH ARE EXPECTED THROUGH TUESDAY AFTERNOON. 
  LOCALLY HIGHER WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE 
  NEAR EXPOSED RIDGETOPS AND CANYON OPENINGS. 

* HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460-212300-
/O.NEW.KVEF.FW.W.0006.140422T1600Z-140423T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
404 AM PDT MON APR 21 2014

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
460...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM TO 9 PM PDT TUESDAY.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH.

* TIMING...WINDS WILL INCREASE BY LATE MORNING WITH STRONG WINDS
  THROUGH THE AFTERNOON BEFORE DECREASING LATE EVENING. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BECOMING WEST
  TO NORTHWEST DURING THE AFTERNOON.

* HUMIDITY...MINIMUM VALUES 6 TO 15 PERCENT. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
944 
WWUS85 KVEF 212204
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 PM PDT MON APR 21 2014

.A VIGOROUS LOW PRESSURE SYSTEM MOVING OUT OF CALIFORNIA INTO
NEVADA WILL BRING STRONG WINDS TO THE AREA TUESDAY. THIS SYSTEM
HAS VERY LITTLE MOISTURE ASSOCIATED WITH IT AND LOW RELATIVE
HUMIDITY VALUES ARE EXPECTED AS WELL.

AZZ101-102-CAZ229-NVZ460>466-221030-
/O.CON.KVEF.FW.W.0006.140422T1600Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
304 PM PDT MON APR 21 2014 /304 PM MST MON APR 21 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101 - 102 - 229 - 461 - 462 - 
463 - 464 - 465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE 
  WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER 
  ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER 
  ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING 
  MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY 
  DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD 
  NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA LATE TUESDAY
  MORNING...AROUND THE SAME TIME THAT RELATIVE HUMIDITIES WILL FALL
  BELOW 15 PERCENT. WINDS WILL PEAK DURING THE AFTERNOON BEFORE
  DECREASING TUESDAY EVENING. RELATIVE HUMIDITIES LIKELY WILL NOT
  RECOVER MUCH TUESDAY NIGHT.

* WIND...WIDESPREAD SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 35 TO 50 MPH ARE EXPECTED THROUGH TUESDAY AFTERNOON. 
  LOCALLY HIGHER WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE 
  NEAR EXPOSED RIDGETOPS AND CANYON OPENINGS. 

* HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
793 
WWUS85 KVEF 221009
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 AM PDT TUE APR 22 2014

.A VIGOROUS LOW PRESSURE SYSTEM MOVING OUT OF CALIFORNIA INTO
NEVADA WILL BRING STRONG WINDS TO THE AREA TODAY. THIS SYSTEM HAS
VERY LITTLE MOISTURE ASSOCIATED WITH IT AND LOW RELATIVE HUMIDITY
VALUES ARE EXPECTED AS WELL.

AZZ101-102-CAZ229-NVZ460>466-222300-
/O.CON.KVEF.FW.W.0006.140422T1600Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
309 AM PDT TUE APR 22 2014 /309 AM MST TUE APR 22 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/
THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...
229...461...462...463...464...465 AND 466...

* AFFECTED AREA...ALL OF SOUTHERN NEVADA...ALL OF MOHAVE COUNTY
  ARIZONA AND THE COLORADO RIVER VALLEY IN SAN BERNARDINO COUNTY.

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA BY LATE THIS
  MORNING AS RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. WINDS
  WILL PEAK DURING THE AFTERNOON BEFORE DECREASING THIS EVENING.
 
* WIND...WIDESPREAD SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH
  GUSTS OF 35 TO 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING.
  LOCALLY HIGHER WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE NEAR
  EXPOSED RIDGETOPS AND CANYON OPENINGS.

* HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
813 
WWUS85 KVEF 221629
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
929 AM PDT TUE APR 22 2014

.A VIGOROUS LOW PRESSURE SYSTEM MOVING OUT OF CALIFORNIA INTO
NEVADA WILL BRING STRONG WINDS TO THE AREA TODAY. THIS SYSTEM HAS
VERY LITTLE MOISTURE ASSOCIATED WITH IT AND LOW RELATIVE HUMIDITY
VALUES ARE EXPECTED AS WELL.

AZZ101-102-CAZ229-NVZ460>466-222300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
929 AM PDT TUE APR 22 2014 /929 AM MST TUE APR 22 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101 - 102 - 229 - 461 - 462 - 463 - 464 - 465 AND
466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE 
  WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER 
  ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER 
  ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING 
  MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY 
  DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD 
  NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA BY LATE 
  THIS MORNING AS RELATIVE HUMIDITIES WILL FALL BELOW 15 
  PERCENT. WINDS WILL PEAK DURING THE AFTERNOON BEFORE 
  DECREASING THIS EVENING. 

* WIND...WIDESPREAD SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS OF 35 TO 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. 
  LOCALLY HIGHER WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE 
  NEAR EXPOSED RIDGETOPS AND CANYON OPENINGS. 

* HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.
&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
278 
WWUS85 KVEF 222047
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
147 PM PDT TUE APR 22 2014

.A VIGOROUS LOW PRESSURE SYSTEM MOVING OUT OF CALIFORNIA INTO
NEVADA WILL BRING STRONG WINDS TO THE AREA TODAY. THIS SYSTEM HAS
VERY LITTLE MOISTURE ASSOCIATED WITH IT AND LOW RELATIVE HUMIDITY
VALUES ARE EXPECTED AS WELL.

AZZ101-102-CAZ229-NVZ460>466-230400-
/O.CON.KVEF.FW.W.0006.000000T0000Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
147 PM PDT TUE APR 22 2014 /147 PM MST TUE APR 22 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101 - 102 - 229 - 461 - 462 - 463 - 464 - 465 AND
466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE 
  WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER 
  ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER 
  ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING 
  MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY 
  DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD 
  NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA BY LATE 
  THIS MORNING AS RELATIVE HUMIDITIES WILL FALL BELOW 15 
  PERCENT. WINDS WILL PEAK DURING THE AFTERNOON BEFORE 
  DECREASING THIS EVENING. 

* WIND...WIDESPREAD SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS OF 35 TO 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. 
  LOCALLY HIGHER WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE 
  NEAR EXPOSED RIDGETOPS AND CANYON OPENINGS. 

* HUMIDITY...MINIMUM VALUES OF 5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. 
&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
819 
WWUS85 KVEF 230344
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 PM PDT TUE APR 22 2014

AZZ101-102-CAZ229-NVZ460>466-230445-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-140423T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
844 PM PDT TUE APR 22 2014 /844 PM MST TUE APR 22 2014/

...RED FLAG WARNING WILL EXPIRE AT 9 PM THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 102 -
229 - 461 - 462 - 463 - 464 - 465 AND 466...

WIND SPEEDS HAVE BEEN GRADUALLY DECREASING THIS EVENING AS EXPECTED.
A COLD FRONT PUSHING ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA
THE REST OF THE NIGHT WILL USHER IN NORTHWEST TO NORTH WINDS WITH
GUSTS OF 25 TO 35 MPH OCCURRING IMMEDIATELY BEHIND THE FRONT. GUSTS
WILL THEN SETTLE TO BETWEEN 15 AND 25 MPH. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO GRADUALLY RECOVER TO BETWEEN 20 AND 30 PERCENT
ACROSS THE DESERTS AND ABOVE 50 PERCENT OVER THE SOUTHERN GREAT
BASIN.

$$



HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 20, 9:05 PM MST, 6 hours 59 minutes earlier.

Area forecast discussion, Apr 20, 9:05 PM MST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT SUN APR 20 2014

.SYNOPSIS...WEAK HIGH PRESSURE WILL LEAD TO DRY CONDITIONS AND MUCH
ABOVE NORMAL TEMPERATURES THROUGH MONDAY. A STORM SYSTEM WILL USHER
IN STRONG WINDS TUESDAY FOLLOWED BY COOLER TEMPERATURES WEDNESDAY.
AFTER A BRIEF WARMUP THURSDAY ANOTHER SYSTEM WILL USHER IN COOLER
TEMPERATURES AND GUSTY WINDS LATE WEEK.
&&

.UPDATE...SATELLITE LOOPS SHOWED SOME LINGERING MID LEVEL CLOUDS
OVER NORTHEAST INYO/ESMERALDA/LINCOLN COUNTIES ASSOCIATED WITH
A WEAK DEFORMATION ZONE PASSING INTO THE INTERMOUNTAIN REGION. SKIES
WERE MOSTLY CLEAR ELSEWHERE. NO IMMEDIATE CHANGES ARE NEEDED. THE
00Z NAM AND GFS SUPPORT THE FORECAST TRENDS DETAILED IN THE PREVIOUS
DISCUSSION WITH WIDESPREAD VERY WINDY CONDITIONS EXPECTED TUESDAY AS
A LONGWAVE PACIFIC TROUGH MOVES INLAND.
&&

.PREV DISCUSSION...
228 PM PDT SUN APR 20 2014

.SHORT TERM...THROUGH WEDNESDAY NIGHT...AS FORECAST A FEW LIGHT
SHOWERS HAVE DEVELOPED NEAR THE UTAH BORDER WITH LINCOLN COUNTY AND
OVER THE KANAB PLATEAU NEAR MOUNT TRUMBULL IN NORTHERN MOHAVE
COUNTY. SHOWERS WILL WEAKEN QUICKLY LATE THIS AFTERNOON SO NO NEED
TO CARRY THE MENTION INTO THE EVENING HOURS.

FOR MONDAY THROUGH WEDNESDAY NIGHT LITTLE CHANGE NEEDED TO THE
FORECAST PACKAGE AS MODELS HAVE STAYED CONSISTENT. FLAT RIDGE OVER
THE INTERMOUNTAIN WEST TONIGHT WILL BE NUDGED EAST MONDAY AS
DEEPENING TROUGH APPROACHES THE WEST COAST. SOUTH WINDS WILL START
TO RESPOND TO THE DEVELOPMENT OF A LEE SIDE SURFACE LOW ACROSS
CENTRAL NEVADA MONDAY AFTERNOON. EXCELLENT MIXING OF THE BOUNDARY
LAYER WILL MAKE TOMORROW THE WARMEST DAY OF THE WEEK WHILE WE SEE
SOME CIRRUS INCREASE AHEAD OF THE TROUGH. CLOUDS AND RIDGETOP WINDS
WILL INCREASE FURTHER MONDAY NIGHT AS TROUGH MOVES INTO NORTHERN
CALIFORNIA. TUESDAY SETTING UP TO BE A WINDY DAY AREAWIDE WITH A
GOOD CHANCE THAT A WIND ADVISORY WILL BE NEEDED. STRONG BELT OF
SOUTHWEST WINDS WILL LEAD TO THE POTENTIAL OF BLOWING DUST AND SAND
ACROSS THE MOJAVE DESERT WHILE MODERATE DOWNSLOPE WIND EVENT
POSSIBLE TUESDAY AFTERNOON IN THE LEE OF THE SOUTHERN SIERRA
AFFILIATED WITH THE TROUGH PASSAGE. ADVISORY LEVEL WINDS MAY
CONTINUE WELL INTO WEDNESDAY MORNING IN PARTS OF THE SAN BERNARDINO
COUNTY DESERT WHILE ELSEWHERE WINDS WILL DIMINISH AS THEY SHIFT MORE
NORTHWESTERLY. SYSTEM WILL BE NEARLY DRY FOR OUR AREA WITH ONLY A
SLIGHT CHANCE OF SHOWERS TUESDAY FROM THE SOUTHERN SIERRA OF INYO
COUNTY EAST INTO ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES.
TROUGH SLIDES EAST INTO THE ROCKIES WEDNESDAY LEAVING THE GREAT
BASIN AND MOJAVE DESERT UNDER DRY NORTHWEST FLOW. COOLER ON TUESDAY
AND WEDNESDAY WITH REBOUND IN STORE FOR THURSDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...TRANSIENT RIDGE WILL BE
OVERHEAD ON THURSDAY WITH TEMPERATURES RISING A FEW DEGREES ABOVE
SEASONAL NORMAL UNDER SUNNY SKIES.  BY FRIDAY THE FLOW WILL SHIFT TO
SOUTHWESTERLY AHEAD OF A DEEPENING WESTERN TROUGH WHICH WILL BE THE
NEXT WEATHER MAKER FOR OUR AREA.  SOME UNCERTAINTY REMAINS IN
REGARDS TO THE DETAILS OF THIS SYSTEM AS THE GFS IS RATHER COOL AND
MOIST...WHILE THE ECMWF GUIDANCE IS A BIT WARMER AND DRIER. GIVEN
THE DRY CLIMATOLOGY OF THIS TIME OF YEAR...I FAVORED THE DRIER AND
WARMER EURO SOLUTION.  EVEN SO...TEMPERATURES WILL BE FALLING BELOW
NORMAL OVER THE WEEKEND WITH BREEZY CONDITIONS AT TIMES. INCREASED
PRECIPITATION CHANCES FOR THE SIERRA AND NORTHERN MOUNTAIN ZONES
FRIDAY NIGHT THROUGH THE WEEKEND AS THE TROUGH MOVES THROUGH THE
AREA. CURRENT GRIDDED FORECAST ACTUALLY BRINGS 70S BACK INTO THE LAS
VEGAS VALLEY SATURDAY AND SUNDAY. TEMPERATURES LOOK TO SLOWLY
REBOUND EARLY NEXT WEEK AS A FLAT HIGH PRESSURE RIDGE BUILDS INTO
SOUTHERN CALIFORNIA.
&&

.FIRE WEATHER...EXTREME FIRE BEHAVIOR IS POSSIBLE ON TUESDAY DUE TO
STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR MOST OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA.
&&

.AVIATION...FOR MCCARRAN...LIGHT EAST WIND BEFORE TRANSITIONING TO
THE SOUTH-SOUTHWEST OVERNIGHT. BY LATE MONDAY MORNING A
SOUTH-SOUTHWEST WIND WILL STRENGTHEN WITH SUSTAINED WINDS 15-20
KNOTS WITH GUSTS 25-30 KNOTS. MOSTLY CLEAR TONIGHT WITH INCREASING
CIRRUS ABOVE 25 KFT MONDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS
LESS THAN 10 KNOTS TONIGHT. BY LATE MONDAY MORNING A SOUTH-SOUTHWEST
WIND WILL STRENGTHEN WITH SUSTAINED WINDS 15-20 KNOTS WITH GUSTS
25-30 KNOTS. MOSTLY CLEAR TONIGHT WITH INCREASING CIRRUS ABOVE 25
KFT MONDAY AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NVZ461>466.
AZ...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR AZZ101-102.
CA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR CAZ229.
&&

PIERCE/OUTLER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 20, 4:44 AM MST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 AM PDT SUN APR 20 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-210700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
444 AM PDT SUN APR 20 2014 /444 AM MST SUN APR 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS ARE EXPECTED TUESDAY AS A LOW PRESSURE SYSTEM MOVES
OUT OF CALIFORNIA AND INTO NEVADA. SOUTHWEST WINDS WILL LIKELY GUSTS
BETWEEN 35 AND 45 MPH OVER MUCH OF THE AREA. THESE STRONG WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA AND THE COLORADO RIVER VALLEY. A FIRE WEATHER WATCH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THERE IS
POTENTIAL FOR ANOTHER STORM TO IMPACT THE AREA FRIDAY THROUGH
SATURDAY BUT THERE ARE STILL PLENTY OF UNCERTAINTIES REGARDING
TIMING...STRENGTH AND TRACK OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:26 AM MSTWind AdvisoryVEFMohave42 hr
Apr 21, 3:26 AM MSTHigh Wind WarningVEFInyo42 hr

Nearby

Red Flag Warnings in Nevada, 2014Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.